Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 34, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 3, 2006, 2:13 PM MST for Santa Cruz County, Arizona. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2006, 2:13 PM MST (21:13 UTC)
- Expired
- Jul 3, 2006, 3:00 PM MST
- In force
- 47 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 52 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 2150 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 032115
SVRTWC
AZC023-032200-
/O.NEW.KTWC.SV.W.0034.060703T2113Z-060703T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
213 PM MST MON JUL 3 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA
THIS INCLUDES THE CITY OF NOGALES
* UNTIL 300 PM MST
* AT 206 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES EAST OF NOGALES...AND MOVING WEST AT 10 MPH. THIS WARNING
REPLACES THE WARNING ISSUED PREVIOUSLY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PATAGONIA LAKE AND RIO RICO.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3135 11077 3136 11054 3160 11053 3165 11088
3155 11098 3141 11105 3135 11102
$$
WEATHER.GOV/TUCSON2 follow-up statements
000
WWUS55 KTWC 032138
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
237 PM MST MON JUL 3 2006
AZC023-032200-
/O.CON.KTWC.SV.W.0034.000000T0000Z-060703T2200Z/
SANTA CRUZ AZ-
237 PM MST MON JUL 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MST
FOR CENTRAL SANTA CRUZ COUNTY...
AT 232 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR 10 MILES SOUTH OF PATAGONIA LAKE...OR ABOUT 10 MILES
EAST OF NOGALES. THIS STORM WAS MOVING WEST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO
RICO...PATAGONIA AND ELGIN
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3135 11077 3136 11054 3166 11052 3165 11088
3155 11098 3141 11105 3135 11102
$$
WEATHER.GOV/TUCSON000
WWUS55 KTWC 032201
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
258 PM MST MON JUL 3 2006
AZC023-032210-
/O.EXP.KTWC.SV.W.0034.000000T0000Z-060703T2200Z/
SANTA CRUZ AZ-
300 PM MST MON JUL 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SANTA CRUZ COUNTY
EXPIRED AT 300 PM MST...
AT 258 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW STRONG THUNDERSTORMS ACROSS FAR SOUTHERN SANTA CRUZ COUNTY. THE
STRONGEST STORM WAS 5 MILES EAST OF NOGALES. THIS STORM HAD
DECREASED IN INTENSITY AND WAS NO LONGER EXPECTED TO PRODUCE SEVERE
WINDS AND LARGE HAIL. HOWEVER...THE STORM STILL HAS THE POTENTIAL TO
GENERATE HEAVY DOWNPOURS THAT MAY LEAD TO MINOR RUNOFF PROBLEMS
THROUGH ABOUT 4 PM MST.
LAT...LON 3135 11077 3136 11054 3166 11052 3165 11088
3155 11098 3141 11105 3135 11102
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:00 PM MST, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 3, 1:00 PM MST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 100 PM MST MON JUL 3 2006 .SYNOPSIS...SUFFICIENT MOISTURE WILL REMAIN OVER SOUTHEAST ARIZONA FOR A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE EARLY PART OF NEXT WEEK. && .DISCUSSION...RADARS ARE CURRENTLY DETECTING ISOLATED SHOWERS AND THUNDERSTORMS MAINLY ALONG THE FAR EASTERN PORTIONS OF MY FORECAST AREA...GENERALLY NEAR THE NEW MEXICO BORDER. ONE LONE CELL IS OVER THE CHIRICAHUA MOUNTAINS AND THIS CELL HAS DEVELOPED IN NEARLY THE SAME PLACE AND TIME AS THE CELL THAT DEVELOPED YESTERDAY. ANOTHER LONE CELL HAS DEVELOPED NEAR PARKER CANYON LAKE WHICH IS RIGHT ALONG THE SANTA CRUZ AND COCHISE COUNTY LINE JUST SOUTHWEST OF THE HUACHUCA MOUNTAINS. SCATTERED ACTIVITY IS ALSO ONGOING ALONG THE MOGOLLON RIM FROM JUST NORTH OF PAYSON TO NEAR THE ALPINE AREAS AND INTO WEST CENTRAL NEW MEXICO. STEERING FLOW TODAY IS FROM THE SOUTH OR SOUTHEAST AT ABOUT 10 KNOTS...SO STORMS WILL GENERALLY MOVE NORTH OR NORTHWEST. VISIBLE SATELLITE IMAGERY SHOWS A VERY DISTINCT VORTEX OVER NORTHWEST ARIZONA. ANOTHER SUCH DISTURBANCE IS MOVING TOWARD THE NORTHERN GULF OF CALIFORNIA FROM WESTERN SONORA. MODELS DEPICT THESE PERTURBATIONS IN ONE WAY OR ANOTHER DEPENDING ON MODEL OF CHOICE...BUT IT IS NOT EASY TO DETERMINE WHICH MODEL TO FOLLOW. HOWEVER...GFS SEEMS TO HAVE THE ABOVE TWO FEATURES DEPICTED IN THE 12Z RUN FAIRLY WELL. MODELS ALL GENERALLY SHOW AN UPPER HIGH JUST TO OUR EAST OR ALONG THE ARIZONA/NEW MEXICO BORDER WITH WEAK DISTURBANCES MOVING ACROSS SONORA AND THE DESERT SOUTHWEST THROUGH THE EVENING AND OVERNIGHT PERIOD AND INTO TUESDAY. AS A RESULT EXPECT ACTIVITY TO CONTINUE TO DEVELOP AND INCREASE DURING THE AFTERNOON AND EVENING AND SHOULD SEE A SLIGHTLY BETTER CHANCE OF STORMS THIS AFTERNOON AND EVENING COMPARED WITH YESTERDAY. PLENTY OF MOISTURE IN PLACE WITH THIS MORNINGS SOUNDING SHOWING A PW OF 1.29 INCHES AND SURFACE DEWPOINTS IN THE 50S. MODELS INDICATE THAT THE HIGH WILL MEANDER ACROSS THE REGION...AS WILL THE UPPER LOW OVER TEXAS. THIS WILL CONTINUE TO GIVE US A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING WITH SOME DAY TO DAY VARIATIONS OF COURSE. MODELS ARE INDICATING AN UPSWING IN ACTIVITY LATE IN THE WEEK AS THE TEXAS LOW TRIES TO MIGRATE WEST AND AN UPPER LOW/INVERTED TROUGH DEVELOPS OVER BAJA AND SOUTHERN ARIZONA. THE ARIZONA OFFICES DECIDED TO HOLD OFF ON SHOWING AN INCREASE IN POPS DUE TO THE UNCERTAINTY INVOLVED. IF THE MODELS CONTINUE TO SHOW THIS UPWARD TREND FOR ANOTHER DAY OR SO WE MAY SHOW AN INCREASE IN POP FOR LATE IN THE WEEK...BUT FOR NOW CONFIDENCE IS NOT VERY HIGH. TEMPERATURES WILL REMAIN IN THE UPPER 90S TO AROUND 100 THROUGH THE NEXT 7 DAYS...WHICH IS AT OR SLIGHTLY BELOW NORMAL FOR EARLY JULY. OVERNIGHT LOWS WILL REMAIN SLIGHTLY ABOVE NORMAL. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE && MOLLERE WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:53 PM MST | Flash Flood Warning | TWC | Pima | 67 min |
| Jul 3, 1:33 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 42 min |
| Jul 3, 3:56 PM MST | Flash Flood Warning | TWC | Santa Cruz | 64 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.